Hail, Logan
- When
- August 13, 3:23 PM MST
- Where
- Logan County, 8.13 mi SE of Ford
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.590, -103.020
A severe thunderstorm produce hail up to quarter size in Logan County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produce hail up to quarter size in Logan County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 13, 1:40 PM MST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT THU AUG 13 2009 .SHORT TERM...UPR RIDGE CENTERED OVER NERN NEW MX/TX PANHANDLE. SUBTROPICAL MSTR CIRCULATING ACRS WRN AND NENR CO WITH A TROF OVER WRN AZ. OUTFLOW DOMINATED TSTMS DEVELOPING THIS AFTN ACRS NERN CO. DEWPOINT GENERALLY IN THE 40S WITH SFC BASED CAPES IN THE 700-1100 J/KG RANGE. IN SPITE OF RELATIVELY DRY AMS IN THE LOWER LEVELS THE PW VALUES STILL AROUND .75 INCH. MAIN THREAT FM THE STORMS THIS EVENING WL BE WINDS GUSTS IN THE 40-50 MPH...BUT BRIEF HEAVY RAIN NOT OUT OF THE QUESTION EVEN WITH THE HIGHER CLD BASES. COULD SEE SOME BRIEF HEAVY 30-MINUTE RAINFALL IN THE .25 TO .50 INCH RANGE. WL GO WITH PRIMARLY 20 PERCENT POPS THROUGH THE EVENING. MOST IF NOT ALL THE TSTMS WILL DIE OFF BY MIDNIGHT. ON FRIDAY...WEAK QG ASCENT WILL DEVELOP OVER THE REGION AS THE TROF OVER THE DESERT SOUTHWEST LIFTS ACROSS THE REGION. THE TROF AXIS MOVES ACRS DURING THE AFTN/EVNG HOURS. WL BUMP POPS UP TO SCT CATEGORY FM THE FRONT RANGE URBAN CORRIDOR WESTWARD. ALSO OPTED TO TRIM TEMPERATURES DOWN BY 2-4 DEGREES WITH PLENTY OF CLOUD COVER IN THE AFTN. .LONG TERM...THE RATHER STRONG UPPER LEVEL TROF WILL CONTINUE TO MOVE EASTWARD ACROSS THE NORTHERN ROCKY MTN REGION THRU THE WEEKEND. WHILE MSTR WILL CONTINUE TO STREAM UP INTO COLORADO FROM THE SOUTHWEST. ANOTHER WEAK WAVE WILL MOVE THRU THE REGION FRI EVENING WITH ANOTHER ROUND OF THUNDERSTORMS. SFC BASED CAPES OVER 1000J/KG OVER THE FAR EASTERN PLAINS FOR STRONGER STORMS THERE. A STRONGER WAVE WILL MOVE ACROSS NORTHEAST CO SAT EVENING IN ASSOCIATED WITH COLD FRONT PUSHING SOUTHWARD THRU THE NIGHT. ACTIVITY WILL PROBABLY GO INTO THE NIGHT PENDING ON FRONTAL TIMING. MUCH COOLER TEMPS EXPECTED ON SUNDAY FOLLOWING THE FRONT. INITIAL STABILITY...BUT STRONG WAVE AND AMPLE MOISTURE SHOULD SPELL A GOOD ROUND OF STORMS FOR SUN AFTN/EVENING AS WELL. THE CONTINUED UNSETTLED AND ACTIVE STORM PATTERN TO CONTINUE THROUGH TUESDAY AS THE MAIN UPPER TROF MOVES SLOWLY ACROSS THE REGION. THE RIDGING ALOFT TRIES TO BUILD BACK INTO THE REGION FOR WED-THU TIME FRAME BUT THIS STILL IN QUESTION PENDING THE TROF/RIDGE AMPLIFICATION ACROSS NORTH AMERICA. && .AVIATION...MAINLY MID AND HIGH LEVEL CLOUDINESS OVER THE AREA THRU THE PERIOD. ISOLD TSTMS WILL CONTINUE UNTIL 03Z. STG WIND GUSTS THE MAIN THREAT WITH GUSTS IN THE 35-45 KT RANGE THROUGH EARLY EVENING. VFR CONDITIONS SHOULD CONTINUE THROUGH THE PERIOD. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. COOPER/ENTREKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1040 AM MDT THU AUG 13 2009 COZ030>051-141200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT THU AUG 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. MOISTURE WILL INCREASE IN THE HIGHER LEVELS OF THE ATMOSPHERE...BUT LOW LEVELS WILL REMAIN DRY. THIS WILL LEAD TO GENERALLY WEAK THUNDERSTORM ACTIVITY WITH THE MAIN THREAT BEING WIND GUSTS TO AROUND 40 MPH. GREATER AMOUNTS OF MOISTURE WILL REMAIN NEAR THE EASTERN COLORADO BORDER...WHERE STRONGER STORMS WITH HEAVY RAIN AND HAIL ARE POSSIBLE. INCREASED CLOUD COVER WILL RESULT IN SLIGHTLY COOLER TEMPERATURES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND PLAINS ON FRIDAY AND CONTINUING THROUGH THE WEEKEND. LOOK FOR COOLER TEMPERATURES AS WELL PARTICULARLY EAST OF THE MOUNTAINS ON SUNDAY FOLLOWING THE PASSAGE OF THE COLD FRONT. WARMER AND DRIER CONDITIONS ARE EXPECTED BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/ENTREKIN
The Denver radar (KFTG), 157 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192471.